How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MN Psychiatrist Your Own Question
MN Psychiatrist
MN Psychiatrist, Psychiatrist
Category: Mental Health
Satisfied Customers: 792
Experience:  Physician for 17 years, adult psychiatrist for 13 years working with a wide variety of patients.
Type Your Mental Health Question Here...
MN Psychiatrist is online now
A new question is answered every 9 seconds

I am on Geodon 40 mg and Lamictal 200 mg day. I cant sleep,

Resolved Question:

I am on Geodon 40 mg and Lamictal 200 mg day. I can't sleep, my mind races, but I have no energy, can not show emotion, clench my jaws constantly and jaw moves back and forth by itself. My hand shakes sometimes. I just moved and can not get in to see a new doctor until end of Jan and do not know what to do. Am thinking about going off Gedon and decreasing Lamictal to see if it helps. I feel like I am losing my mind
Submitted: 4 years ago.
Category: Mental Health
Expert:  MN Psychiatrist replied 4 years ago.
Hello, I am a psychiatrist.

I feel for you, trying to deal with all of this, as if moving isn't stressful enough.

I can help you, if I knew how long you were on each of these doses of these medications. Also, are you on any other medications at all? If so, what are their doses? Lastly, what do you take these medications for?
Customer: replied 4 years ago.
I have been on these about 2 months. I was on 160 mg of Geodon and then was decreased to 40mg. I am also on Clonazepam 0.5 3 times a day. I was dx as being bipolar about 5 months ago and have been changed on meds so many times I do not even remember what all I have been on. I just found out I have a tumor on my pituitary gland and the doctor who is treating that said it is possible my mood swings were from that, so I wonder if I am even bipolor. I have been on antidepressants for about 15 years and was on xanax for anxiety for about 20 yrs, but psychiatrist took me off that. My depression got out of control a few months ago and that is when he started changing my meds. I can not see my new psychiatrist until Jan 23rd and so not know what to do.
Expert:  MN Psychiatrist replied 4 years ago.
Were the jaw movements worse on the higher dose of Geodon?
Customer: replied 4 years ago.
no it seems to be getting worse now.
Expert:  MN Psychiatrist replied 4 years ago.
So how long have you been on these doses of the Geodon and Lamictal? Two months at these doses, or is that how long you have been on the Geodon and Lamictal total?
Customer: replied 4 years ago.
I think it is the total time. I was only on the 160 mg for a week or 2 and felt so sick, the doctor decreased it
Expert:  MN Psychiatrist replied 4 years ago.
It's not very common to have movement-related side effects such as jaw movement, from Geodon. I think it would be well worth calling your old doctor and asking about going off of it.
Lamictal generally doesn't cause any movement-related problems at all, but may make you feel emotionally flat.
Of the medications that you are taking, the Klonopin is by far the one most apt to make you tired.
If you go off the Geodon, you shouldn't make any other medication changes at the same time, or it will be hard to tell which medication change is causing what effect.
MN Psychiatrist and other Mental Health Specialists are ready to help you

Related Mental Health Questions